Alert archive / Nevada / High Wind Watches in 2008

High Wind Watch 7, NWS Reno, NV

April 17, 20085 counties in Nevada; Mono County, California

NWS Reno, NV issued this high wind watch at Apr 17, 2008, 2:50 PM PDT for 5 counties in Nevada; Mono County, California. It took effect at Apr 19, 2008, 11:00 AM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 17, 2008, 2:50 PM PDT (21:50 UTC)
In effect from
Apr 19, 2008, 11:00 AM PDT
Expired
Apr 18, 2008, 3:38 PM PDT
In force
Issued by
NWS Reno, NV

Counties Mono County, CA, Douglas County, NV, Lyon County, NV, Mineral County, NV, Storey County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 77 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2008-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2008-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2816 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KREV 172150
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
250 PM PDT THU APR 17 2008

...COLD FRONT WILL MOVE THROUGH THE AREA SATURDAY AND SATURDAY
NIGHT...

.HIGH PRESSURE WILL MOVE EAST OF THE AREA TOMORROW AS A COLD LOW
PRESSURE SYSTEM MOVES INTO THE PACIFIC NORTHWEST. THIS LOW WILL
PUSH A COLD FRONT THROUGH THE REGION FROM NORTH TO SOUTH ON
SATURDAY AND SATURDAY NIGHT.  

CAZ072-NVZ002-004-181200-
/O.NEW.KREV.LW.Y.0028.080418T2000Z-080419T0400Z/
GREATER LAKE TAHOE AREA-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE...FERNLEY...
FALLON...LOVELOCK...SILVER SPRINGS...NIXON...IMLAY
250 PM PDT THU APR 17 2008

...LAKE WIND ADVISORY IN EFFECT FROM 1 PM TO 9 PM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 9 PM PDT FRIDAY. 

SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH
DURING FRIDAY AFTERNOON AND EVENING WILL CAUSE ROUGH CHOP ON
PYRAMID LAKE AND LAKE TAHOE. 

SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE
WATERS UNTIL CONDITIONS IMPROVE. CHECK OUR WEBSITE AT
WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON
THIS SITUATION.

$$

NVZ003-181200-
/O.NEW.KREV.HW.A.0007.080419T1800Z-080420T0600Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
250 PM PDT THU APR 17 2008

...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING. 

A STRONG COLD FRONT WILL REACH THE RENO...CARSON CITY...MINDEN
AREA ON SATURDAY. ALONG AND AHEAD OF THE FRONT SOUTHWEST WINDS
WILL INCREASE WITH GUSTS TO 45 MPH LIKELY TO AFFECT MOST
LOCATIONS. GUSTS AS HIGH AS 60 MPH ARE POSSIBLE...ESPECIALLY IN
THE FOOTHILLS AND WIND PRONE AREAS ALONG HIGHWAY 395.

A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING
WINDS TO EFFECT THE AREA. TRAVEL WILL BE DIFFICULT FOR HIGH
PROFILE VEHICLES. CONTINUE TO MONITOR THE LATEST FORECASTS AT
WEATHER.GOV/RENO.

$$

CAZ073-NVZ001-181200-
/O.NEW.KREV.HW.A.0007.080420T0000Z-080420T1200Z/
MONO-MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA...
SCHURZ
250 PM PDT THU APR 17 2008

...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE
SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE
SATURDAY NIGHT. 

A STRONG COLD FRONT WILL MOVE THROUGH MONO...MINERAL AND SOUTHERN
LYON COUNTIES ON SATURDAY. ALONG AND AHEAD OF THE FRONT WIND GUSTS
OF 45 MPH WILL LIKELY AFFECT MOST AREAS. GUSTS OF 60 MPH OR MORE
ARE POSSIBLE...ESPECIALLY IN THE FOOTHILLS AND NEAR THE MOUTH OF
CANYONS ALONG HIGHWAYS 95 AND 395.

A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING
WINDS TO EFFECT THE AREA. TRAVEL WILL BE DIFFICULT FOR HIGH
PROFILE VEHICLES. CONTINUE TO MONITOR THE LATEST FORECASTS AT
WEATHER.GOV/RENO.

$$

HTTP://WEATHER.GOV/RENO

BRONG
3 follow-up statements
000 
WWUS75 KREV 181054
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
354 AM PDT FRI APR 18 2008

...COLD FRONT WILL MOVE THROUGH THE AREA SATURDAY AND SATURDAY
NIGHT...

.HIGH PRESSURE WILL MOVE EAST OF THE AREA TODAY AS A COLD LOW PRESSURE
SYSTEM MOVES INTO THE PACIFIC NORTHWEST. THIS LOW WILL PUSH A
STRONG COLD FRONT THROUGH THE REGION FROM NORTH TO SOUTH ON
SATURDAY AND SATURDAY NIGHT.

CAZ072-NVZ002-004-182300-
/O.CON.KREV.LW.Y.0028.080418T2000Z-080419T0400Z/
GREATER LAKE TAHOE AREA-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE...FERNLEY...
FALLON...LOVELOCK...SILVER SPRINGS...NIXON...IMLAY
354 AM PDT FRI APR 18 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON
TO 9 PM PDT THIS EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON
TO 9 PM PDT THIS EVENING. 

SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH
DURING THIS AFTERNOON AND EVENING WILL CAUSE ROUGH CHOP ON
PYRAMID LAKE AND LAKE TAHOE.

SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE
WATERS UNTIL CONDITIONS IMPROVE. CHECK OUR WEBSITE AT
WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON
THIS SITUATION.

$$

NVZ003-182300-
/O.CON.KREV.HW.A.0007.080419T1800Z-080420T0600Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
354 AM PDT FRI APR 18 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING. 

A STRONG COLD FRONT WILL REACH THE RENO...CARSON CITY...MINDEN
AREA ON SATURDAY AFTERNOON. ALONG AND AHEAD OF THE FRONT
SOUTHWEST WINDS WILL INCREASE WITH GUSTS TO 45 MPH LIKELY TO
AFFECT MOST LOCATIONS. GUSTS AS HIGH AS 60 MPH ARE
POSSIBLE...ESPECIALLY IN THE FOOTHILLS AND WIND PRONE AREAS ALONG
HIGHWAY 395. GUSTY WINDS WILL LIKELY LEAD TO AREAS OF REDUCED
VISIBILITIES DUE TO BLOWING DUST AND SAND.

A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING
WINDS TO EFFECT THE AREA. TRAVEL WILL BE DIFFICULT FOR HIGH
PROFILE VEHICLES. CONTINUE TO MONITOR THE LATEST FORECASTS AT
WEATHER.GOV/RENO.

$$

CAZ073-NVZ001-182300-
/O.CON.KREV.HW.A.0007.080420T0000Z-080420T1200Z/
MONO-MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA...
SCHURZ
354 AM PDT FRI APR 18 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH LATE SATURDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH LATE SATURDAY NIGHT. 

A STRONG COLD FRONT WILL MOVE THROUGH MONO...MINERAL AND SOUTHERN
LYON COUNTIES ON SATURDAY EVENING. ALONG AND AHEAD OF THE FRONT
WIND GUSTS OF 45 MPH WILL LIKELY AFFECT MOST AREAS. GUSTS OF 60
MPH OR MORE ARE POSSIBLE...ESPECIALLY IN THE FOOTHILLS AND NEAR
THE MOUTH OF CANYONS ALONG HIGHWAYS 95 AND 395. GUSTY WINDS WILL 
LIKELY LEAD TO AREAS OF REDUCED VISIBILITIES DUE TO BLOWING DUST
AND SAND.

A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING
WINDS TO EFFECT THE AREA. TRAVEL WILL BE DIFFICULT FOR HIGH
PROFILE VEHICLES. CONTINUE TO MONITOR THE LATEST FORECASTS AT
WEATHER.GOV/RENO.

$$

HOON

HTTP://WEATHER.GOV/RENO
000 
WWUS75 KREV 181826
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
1126 AM PDT FRI APR 18 2008

...COLD FRONT WILL MOVE THROUGH THE AREA SATURDAY AND SATURDAY
NIGHT...

.HIGH PRESSURE WILL MOVE EAST OF THE AREA TODAY AS A COLD LOW
PRESSURE SYSTEM MOVES INTO THE PACIFIC NORTHWEST. THIS LOW WILL
PUSH A STRONG COLD FRONT THROUGH THE REGION FROM NORTH TO SOUTH
ON SATURDAY AND SATURDAY NIGHT.

CAZ072-NVZ002-004-190100-
/O.CON.KREV.LW.Y.0028.080418T2000Z-080419T0400Z/
GREATER LAKE TAHOE AREA-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE...FERNLEY...
FALLON...LOVELOCK...SILVER SPRINGS...NIXON...IMLAY
1126 AM PDT FRI APR 18 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING. 

SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH
DURING THIS AFTERNOON AND EVENING WILL CAUSE ROUGH CHOP ON
PYRAMID LAKE AND LAKE TAHOE.

SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE
WATERS UNTIL CONDITIONS IMPROVE. CHECK OUR WEBSITE AT
WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON
THIS SITUATION.

$$

NVZ003-190100-
/O.CON.KREV.HW.A.0007.080419T1800Z-080420T0600Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
1126 AM PDT FRI APR 18 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING. 

A STRONG COLD FRONT WILL REACH THE RENO...CARSON CITY...MINDEN
AREA ON SATURDAY AFTERNOON. ALONG AND AHEAD OF THE FRONT
SOUTHWEST WINDS WILL INCREASE WITH GUSTS TO 45 MPH LIKELY TO
AFFECT MOST LOCATIONS. GUSTS AS HIGH AS 60 MPH ARE POSSIBLE...
ESPECIALLY IN THE FOOTHILLS AND WIND PRONE AREAS ALONG HIGHWAY
395. GUSTY WINDS WILL LIKELY LEAD TO AREAS OF REDUCED
VISIBILITIES DUE TO BLOWING DUST AND SAND.

A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING
WINDS TO EFFECT THE AREA. TRAVEL WILL BE DIFFICULT FOR HIGH
PROFILE VEHICLES. CONTINUE TO MONITOR THE LATEST FORECASTS AT
WEATHER.GOV/RENO.

$$

CAZ073-NVZ001-190100-
/O.CON.KREV.HW.A.0007.080420T0000Z-080420T1200Z/
MONO-MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA...
SCHURZ
1126 AM PDT FRI APR 18 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH LATE SATURDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH LATE SATURDAY NIGHT. 

A STRONG COLD FRONT WILL MOVE THROUGH MONO...MINERAL AND SOUTHERN
LYON COUNTIES ON SATURDAY EVENING. ALONG AND AHEAD OF THE FRONT
WIND GUSTS OF 45 MPH WILL LIKELY AFFECT MOST AREAS. GUSTS OF
60 MPH OR MORE ARE POSSIBLE...ESPECIALLY IN THE FOOTHILLS AND
NEAR THE MOUTH OF CANYONS ALONG HIGHWAYS 95 AND 395. GUSTY WINDS
WILL LIKELY LEAD TO AREAS OF REDUCED VISIBILITIES DUE TO BLOWING
DUST AND SAND.

A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING
WINDS TO EFFECT THE AREA. TRAVEL WILL BE DIFFICULT FOR HIGH
PROFILE VEHICLES. CONTINUE TO MONITOR THE LATEST FORECASTS AT
WEATHER.GOV/RENO.

$$
CS

HTTP://WEATHER.GOV/RENO
000 
WWUS75 KREV 182238
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
338 PM PDT FRI APR 18 2008

...COLD FRONT WILL BRING STRONG WINDS TO PORTIONS OF EASTERN
CALIFORNIA AND WESTERN NEVADA SATURDAY AND SATURDAY NIGHT...

.A STRONG LOW PRESSURE MOVING INTO THE PACIFIC NORTHWEST WILL PUSH
A STRONG COLD FRONT THROUGH THE REGION FROM NORTH TO SOUTH ON
SATURDAY AND SATURDAY NIGHT. WINDS AHEAD OF THE FRONT WILL BECOME
STRONG WITH THE BEST POTENTIAL FOR DAMAGING GUSTS IN MONO...MINERAL
AND SOUTHERN LYON COUNTIES FROM SATURDAY EVENING THROUGH LATE
SATURDAY NIGHT. 

CAZ073-NVZ001-191100-
/O.UPG.KREV.HW.A.0007.080420T0000Z-080420T1200Z/
/O.NEW.KREV.HW.W.0005.080419T1800Z-080420T1200Z/
MONO-MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA...
SCHURZ
338 PM PDT FRI APR 18 2008

...HIGH WIND WARNING IN EFFECT FROM 11 AM SATURDAY TO 5 AM PDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM SATURDAY TO 5 AM PDT
SUNDAY.

SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 60 MPH
IN WIND PRONE AREAS BY MIDDAY SATURDAY...THEN BECOME EVEN STRONGER
BY SATURDAY EVENING WITH GUSTS TO 65 MPH AFTER 9 PM. IN WIND PRONE
AREAS AND NEAR CANYON OPENINGS ALONG HIGHWAYS 95 AND 395...GUSTS
ARE LIKELY TO EXCEED 65 MPH THROUGH SATURDAY NIGHT. THESE STRONG
WINDS WILL PRODUCE AREAS OF REDUCED VISIBILITY DUE TO BLOWING
DUST AND SAND ESPECIALLY IN LOWER ELEVATIONS EAST OF HIGHWAY 395.

DAMAGE TO TREES...POWER LINES AND PROPERTY COULD OCCUR WITH WINDS
OF THIS MAGNITUDE. UNSECURED OUTDOOR ITEMS THAT COULD BE MOVED OR
BLOWN OVER BY STRONG WINDS SHOULD BE BROUGHT INDOORS. TRAVEL 
CONDITIONS WILL BECOME HAZARDOUS FOR MOTORISTS...ESPECIALLY IN
HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND REMAIN ALERT FOR
SUDDEN GUSTS OR CROSS WINDS.

$$

NVZ004-191100-
/O.NEW.KREV.WI.Y.0011.080419T1800Z-080420T0600Z/
/O.CON.KREV.LW.Y.0028.000000T0000Z-080419T0400Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK...
SILVER SPRINGS...NIXON...IMLAY
338 PM PDT FRI APR 18 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...
...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY. A LAKE WIND
ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

SOUTHWEST TO WEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 30 MPH
THROUGH THIS EVENING WILL CAUSE ROUGH CHOP ON PYRAMID LAKE. SMALL
BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS
UNTIL CONDITIONS IMPROVE.

SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 50 MPH
BY MIDDAY SATURDAY...AND CONTINUE THROUGH SATURDAY AFTERNOON AND
EVENING. THESE STRONG WINDS WILL PRODUCE AREAS OF REDUCED
VISIBILITY DUE TO BLOWING DUST AND SAND. VISIBILITY ALONG PORTIONS
OF INTERSTATE 80...HIGHWAYS 50...95 AND ALTERNATE 95 MAY BE REDUCED
TO 1 MILE OR LESS AT TIMES.

UNSECURED OUTDOOR ITEMS THAT COULD BE MOVED OR BLOWN OVER BY
STRONG WINDS SHOULD BE BROUGHT INDOORS. TRAVEL CONDITIONS WILL
BECOME DIFFICULT FOR MOTORISTS...ESPECIALLY IN HIGH PROFILE
VEHICLES. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR
CROSS WINDS.

$$

CAZ072-NVZ002-191100-
/O.NEW.KREV.WI.Y.0011.080419T1800Z-080420T0600Z/
/O.CON.KREV.LW.Y.0028.000000T0000Z-080419T0400Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
338 PM PDT FRI APR 18 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...
...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY. A LAKE WIND
ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

SOUTHWEST TO WEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 30 MPH
THROUGH THIS EVENING WILL CAUSE ROUGH CHOP ON LAKE TAHOE. SMALL
BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS
UNTIL CONDITIONS IMPROVE. 

SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 50 MPH
BY LATE SATURDAY MORNING...AND CONTINUE THROUGH SATURDAY AFTERNOON
AND EVENING. 

UNSECURED OUTDOOR ITEMS THAT COULD BE MOVED OR BLOWN OVER BY
STRONG WINDS SHOULD BE BROUGHT INDOORS. TRAVEL CONDITIONS WILL
BECOME DIFFICULT FOR MOTORISTS...ESPECIALLY IN HIGH PROFILE
VEHICLES. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR
CROSS WINDS.

$$

NVZ003-191100-
/O.UPG.KREV.HW.A.0007.080419T1800Z-080420T0600Z/
/O.NEW.KREV.WI.Y.0011.080419T1800Z-080420T0600Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
338 PM PDT FRI APR 18 2008

...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY.

SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 50 MPH
BY MIDDAY SATURDAY...AND CONTINUE THROUGH SATURDAY AFTERNOON AND
EVENING. LOCALLY STRONGER GUSTS ARE LIKELY IN WIND PRONE AREAS
NEAR HIGHWAY 395 AND IN THE FOOTHILLS. THESE STRONG WINDS WILL
PRODUCE AREAS OF REDUCED VISIBILITY DUE TO BLOWING DUST AND SAND.
VISIBILITY ALONG PORTIONS OF INTERSTATE 80 AND HIGHWAY 395 MAY BE
REDUCED TO 2 MILES OR LESS AT TIMES.

UNSECURED OUTDOOR ITEMS THAT COULD BE MOVED OR BLOWN OVER BY
STRONG WINDS SHOULD BE BROUGHT INDOORS. TRAVEL CONDITIONS WILL
BECOME DIFFICULT FOR MOTORISTS...ESPECIALLY IN HIGH PROFILE
VEHICLES. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR
CROSS WINDS.

$$
MJD

HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this high wind watch went out at Apr 17, 4:00 AM PDT, 10 hours 50 minutes earlier.

Area forecast discussion, Apr 17, 4:00 AM PDT, 10 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
400 AM PDT THU APR 17 2008

.SHORT TERM...
SHORT TERM MODELS STILL IN GENERAL AGREEMENT WITH OVERALL PATTERN
THROUGH SATURDAY. SHORT WAVE RIDGE TO BUILD OVER THE RGN TODAY
AND THEN BEGIN TO SLIDE EAST ON FRIDAY. THIS WILL ALLOW TEMPS TO
CLIMB BACK INTO THE 70S IN THE VALLEYS OF WRN NV WITH 60S IN MUCH OF
THE LOWER ELEVATIONS OF ERN CA...WHILE THE HIGHER ELEVATIONS TOP OUT
IN THE MID TO UPPER 50S. BUT AS RIDGE SLIDES EAST FRI A SHORT WAVE
TROF SHOULD BEGIN IMPACTING THE RGN BRINGING INCREASED WINDS ALOFT.
ADDED SLIGHT CHANCE MENTION OF THUNDERSTORMS TO MINERAL COUNTY DUE
TO MODEST INSTABILITY AND LOW LEVEL CONVERGENCE.

BY SAT AN UPPER LOW THAT WILL MOVE INTO THE WRN U.S. BY LATE FRI
SHOULD DROP SE CLOSE ENOUGH TO THE CWA TO TIGHTEN BOTH THE LOW LVL
PRES GRADIENT AND THE THERMAL GRADIENT. SFC FRONT ASCD WITH THIS
UPPER LOW WILL SWING THROUGH THE CWA ON SAT.  TEMPS ARE TRICKY AHEAD
OF THE FRONT LATE FRIDAY NIGHT INTO SATURDAY. ALMOST ALL GUIDANCE
INCLUDING ENSEMBLES SHOW COLDER AIR TO PUSH SOUTH OF THE RENO/CC
AREA BY LATE SAT MORNING SO DECIDED TO DROP TEMPS SLIGHTLY. IF
CURRENT TIMING DOESNT CHANGE...TEMPS WILL LIKELY NEED TO BE DROPPED
SEVERAL MORE DEGREES.  MODELS STILL INDICATING ENOUGH
DYNAMICS/FRONTOGENESIS FROM LATE FRI NIGHT INTO SAT NIGHT TO SQUEEZE
OUT PCPN FROM AROUND I-80 NORTH WITH THE BEST CHANCES ACROSS THE FAR
NRN CWA SAT AFTN/EVNG. PRECIP LIKELY TO BE ASSOCIATED WITH A
MESOSCALE CONVECTIVE BAND. ALTHOUGH MODELS DONT HAVE MUCH
PRECIP...BELIEVE THEY ARE UNDERDOING THE FORCING ALONG THE
IMPRESSIVE THERMAL BOUNDARY AND THE BAND COULD SAG FURTHER SOUTH
THAN CURRENTLY ADVERTISED.

BUT THE MAIN WEATHER FEATURE WILL BE ANOTHER ROUND OF GUSTY WINDS
AHEAD OF THE UPPER TROF...ESPECIALLY SATURDAY MORNING AND AFTERNOON.
CURRENT MODELS ARE LESS ENERGETIC WITH THE WINDS AS OPPOSED TO THE
PAST MONDAY. HOWEVER...MODEL THERMAL GRADIENTS ARE QUITE IMPRESSIVE.
FOR NOW WILL STICK TO MAINLY LOW END ADVISORY WINDS AND WILL REFRAIN
FROM ISSUING WATCH AS YET. THINK SPS FOR GUSTY WINDS AND
SIGNIFICANTLY COOLER TEMPS ON SUNDAY IS A BETTER WAY TO GO. DAY
SHIFT MAY CONSIDER A WATCH FOR MORE WIND PRONE AREAS DEPENDING UPON
LATER MODELS...ESPECIALLY IN MONO AND MINERAL COUNTIES. MLF/MILNE

.LONG TERM (SUNDAY THROUGH WEDNESDAY)...
NO CHANGES MADE TO THE LONG TERM FORECAST. ON SUNDAY A DEEP UPPER
LOW IS PROGGED TO BE OVER THE NRN ROCKIES.  THE GFS...ECMWF AND
CANADIAN ALL SHOW THIS SYSTEM BECOMING NEGATIVELY TILTED BY 00Z
MONDAY.  THESE MODELS ALSO HAVE A SHORTWAVE MOVING AROUND THE BASE
OF THE LOW AND MOVING INTO THE NRN GREAT BASIN ON MONDAY.
CONFIDENCE IS HIGH THAT THE UPPER TROUGH WILL BE OVER THE NRN
ROCKIES ON MONDAY AS NEARLY ALL OF THE GFS ENSEMBLE MEMBERS POINT TO
THIS SOLUTION.  HOWEVER...CONFIDENCE DECREASES SOMEWHAT FOR THE
SHORTWAVE ON MONDAY.  ONLY ABOUT HALF OF THE GFS ENSEMBLE MEMBERS
SHOW THIS SHORTWAVE MOVING AROUND THE BASE OF THE UPPER LOW. THE
OTHERS ARE LATER IN THEIR TIMING...BRINGING THE VORT MAX TO THE EAST
ON TUESDAY.

DUE TO THIS UNCERTAINTY HAVE DECIDED TO KEEP PRECIP OVER THE KREV
CWFA ONLY SUNDAY THROUGH MONDAY NIGHT.  AS THE SYNOPTIC EVOLUTION
BECOMES CLEARER OVER THE NEXT FEW DAYS PRECIP CAN BE ADDED TO
TUESDAYS FORECAST IF WARRANTED.  THE MODELS SHOW AN ERN PACIFIC
RIDGE BUILDING INTO THE WEST COAST BY WEDNESDAY.  TEMPERATURES
SHOULD REMAIN BELOW NORMAL THROUGH THE EXTENDED.  CLOUD COVER AND
PRECIP SUNDAY AND MONDAY WILL CONTRIBUTE TO COOL CONDITIONS ACROSS
THE REGION.  RELATIVELY COOL WEATHER SHOULD CONTINUE ON TUESDAY AND
WEDNESDAY AS THE APPROACHING RIDGE CAUSES THE WIND FLOW TO VEER TO A
MORE NLY FLOW BRINGING COLD AIR INTO THE REGION.  OHARA/MILNE

&&

.AVIATION...

VFR CONDITIONS WILL CONTINUE THROUGH FRIDAY.  MILNE

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&

HTTP://WEATHER.GOV/RENO

In the hours before

Special weather statement, Apr 17, 2:45 PM PDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
245 PM PDT THU APR 17 2008

CAZ070>072-NVZ002>005-181200-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-GREATER RENO-
CARSON CITY-MINDEN AREA-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE...
SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE...MARKLEEVILLE...
GLENBROOK...INCLINE VILLAGE...SPARKS...VERDI...GARDNERVILLE...
FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS...NIXON...IMLAY...
EMPIRE...GERLACH
245 PM PDT THU APR 17 2008

...COLDER TEMPERATURES RETURN THIS WEEKEND...

HIGH PRESSURE WILL MOVE EAST OF THE REGION ON FRIDAY AS A COLD
AREA OF LOW PRESSURE MOVES TOWARD THE PACIFIC NORTHWEST. THE LOW
WILL PUSH A COLD FRONT THROUGH THE REGION ON SATURDAY. HIGHS ON
SUNDAY WILL BE 20 TO 25 DEGREES COLDER THAN FRIDAY.

SOUTHWEST WINDS WILL BEGIN TO INCREASE ON FRIDAY WITH WIND GUSTS
UP TO 40 MPH IN THE AFTERNOON AND EVENING. THE WINDS WILL REMAIN
GUSTY FRIDAY NIGHT IN THE HIGHER ELEVATIONS...AND INCREASE OVER
ALL AREAS EARLY SATURDAY MORNING AS THE COLD FRONT APPROACHES.
WIND GUSTS UP TO 45 MPH OR MORE WILL BE POSSIBLE SATURDAY AND
SATURDAY NIGHT AS THE COLD FRONT MOVES THROUGH THE AREA. THESE
WINDS SHOULD GENERATE AREAS OF BLOWING DUST WITH VERY LOW
VISIBILITIES POSSIBLE ON SATURDAY.

A BAND OF SNOW SHOWERS WILL LIKELY DEVELOP NEAR THE FRONT NORTH
OF INTERSTATE 80 ON SATURDAY WITH LIGHT SNOW ACCUMULATIONS
POSSIBLE. HOWEVER...THERE IS UNCERTAINTY AS TO EXACTLY WHERE THIS
BAND WILL BE CONCENTRATED AND HOW FAR SOUTH IT WILL MOVE.
ISOLATED TO SCATTERED RAIN OR SNOW SHOWERS ARE EXPECTED TO
CONTINUE SUNDAY BUT MAINLY NORTH OF HIGHWAY 50.

LOW TEMPERATURES WILL BE NEAR TO BELOW FREEZING IN MANY AREAS
SATURDAY THROUGH TUESDAY. IF YOU HAVE SENSITIVE OUTDOOR
PLANTS...MOVE THEM INSIDE OR PLAN ON COVERING THEM AT NIGHT TO
PROTECT THEM FROM THE COLD TEMPERATURES.

CHECK OUR WEBSITE AT WEATHER.GOV/RENO FOR THE LATEST FORECAST
INFORMATION.

HTTP://WEATHER.GOV/RENO

BRONG

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 2:50 PM PDTLake Wind AdvisoryREVChurchill, Douglas, Lyon, Pershing, Washoe30 hr

Nearby

High Wind Watches in Nevada, 2008High Wind Watches in California, 2008Every high wind watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.